AF Association
13,239 members16,114 posts

Post Ablation Recovery

I know we all have different experiences of AF; I have had persistant flutter then paroxysmal fibrillation for around 4 years. Having had the first Ablation for flutter, I reverted to paroxysmal fibrillation. During this time I found uphill climbs difficult or impossible even when I was in NSR. Though I could walk/cycle on the flat ok. Out of interest is this usual?

19 Replies
oldestnewest

It was brought home to me that this was significant when I went on holiday to Morroco with my daughter. We were taken on a hike to some waterfalls, I simply couldn't do it, even though I was in normal sinus rhythm at the time,

Reply

Still the same for me now and I haven't had AF for seven years.

Reply

Thanks Bob, I will treat recovery with caution.

Reply

Do you take any meds to ward off the return of AF, Bob? Just thinking ahead!

Reply

I still have difficulty with walking up hills but I'm never sure which disease I need to blame it on!

Reply

Since my ablation 3 months ago I have found that my gradual return to exercise has worked reasonably well with the exception of climbing stairs or tackling steep hills. Touch wood I haven't had a serious bout of AF since the ablation but stable as I am any sort of incline or a few flights of stairs gives me a problem. I am still assuming this might get better as time goes and the heart continues to adjust and recover.

Reply

Fingers crossed that things improve, but even if they don't at least we have a new start. It's frustrating that when I see an incline I panic! But that's life!

Reply

I still have this problem even after 7 years since my cryoablation. I can walk for ages on the flat/slightly hilly walks. I find that up to 40 stairs are my limit before I need to take a breather. It's a small price to pay to be in NSR so I don't worry about it.

Jackie

1 like
Reply

True, I am very grateful to the doctors and the NHS who have put me back in NSR. Maybe I will never be truely normal again but the results are a huge improvement.

1 like
Reply

I'm the same, I use a Nordic pole to help. I feel much better but nervous of pushing it like I used to do in case it sets it off.

1 like
Reply

What's a Nordic Pole?

Reply

An aluminium very light weight walking stick. Often used in pairs, much better exercise for loosing weight etc than walking. Popular on the continent.

1 like
Reply

Hi, Even after a pacemaker a few months ago, I walked around York last week, did numerous train rides and the walked from the train station home and was certainly worn out, aching at the top of my chest, but after a long rest afterwards felt better.

Good luck in your journey,

Wendi

Reply

Thanks Wendi, and good luck with your own recovery :)

Reply

Yes me too. I am blaming it on flecanide at the moment. When I came off it to provoke an A.F. episode for the monitor, I felt great walking up hills even though I was still on bisoprolol. That lasted 4 days till the A.F. began, then the blame was fairly and squarely with that! X

1 like
Reply

i had alot of AF issues when i was on both flecanide and bisoprolol. Turns out if you take too much of both they can cause A.F symptoms and make you feel rubbish.

I have had my second ablation two weeks ago (my first lasted me 6 years) and i feel a lot of bruising still :(

Reply

I have similar, blame it on the bisoprolol.

Reply

I don't take Bisoprolol any more so can't blame that! But I never thought of blaming it on the flecainide, now there's a new avenue to explore!

Reply

Flecenaide has made me weaker for sure. When I began taking it, it felt like it was taking forever to recover from my afib epsiode. Once I felt stable enough, I stopped taking it, and began to feel stronger again. Read the side effects. It causes weakness and may even cause anemia.

Reply

You may also like...